Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 183, NWS Topeka, KS

July 25, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2002, 6:42 PM CDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2002, 6:42 PM CDT (23:42 UTC)
Expired
Jul 25, 2002, 7:30 PM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:54 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 25, 3:54 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
354 PM CDT THU JUL 25 2002

HEAT AND HUMIDITY MAIN CONCERNS NEXT FEW DAYS WITH SOME
PRECIPITATION CHANCES...THEN PRECIPITATION CHANCES SUNDAY AFTERNOON
INTO MONDAY NIGHT.

TEMPERATURES AROUND THE CENTURY MARK ACROSS CWA WITH HEAT INDICES
FROM AROUND 100 TO 108 DEGREES.  MID LEVEL WARMTH STILL HOLDING AS
CAP.  OVERNIGHT FOCUS WILL ON SHORTWAVE COMING OUT OF ROCKIES...FLAT
FLOW HAS IT MOVING DUE EAST...WILL KEEP 30 PERCENT POPS OVER
NORTHERN COUNTIES AND PUSH SOME 20 PERCENTS FURTHER SOUTH.  LOWS IN
THE UPPER 60S TO AROUND 70.  COULD SEE SOME LINGERING POPS IN THE
MORNING BUT FOR NOW KEPT TREND OF POPS IN THE AFTERNOON OVER THE FAR
NORTHEAST AT PARTS OF NORTH CENTRAL CWA.  GIVEN TODAYS
READINGS...WENT SIMILAR FOR FRIDAY...ONLY CONCERN OVER THE NORTHERN
COUNTIES WAS CLOUD COVER BUT NOT SURE IT WILL HAVE ENOUGH COVERAGE.
DEWPOINTS SIMILAR...HEAT INDICES SIMILAR AS WELL AND WILL ISSUE SPS.

ANOTHER WAVE ON FRIDAY NIGHT...BUT EXPECTED TO MOVE FARTHER NORTH
THUS POPS MAINLY ALONG AND NORTH OF I70.  EXPECT THIS ACTIVITY TO
PUSH NORTH BY DAYBREAK SATURDAY.  HOLDING SATURDAY DRY AND JUST A
TAD HOTTER.  EXPECT DEWPOINTS TO COME DOWN SOME ESP NORTH CENTRAL
BUT SHOULD STILL WARRANT SPS FOR HEAT INDICES.

FOR SUNDAY INTO MONDAY NIGHT...AVN EXTENDED AND ECMWF HINTING OF
NEXT SYSTEM WITH SURFACE BOUNDARY COMING THROUGH A LITTLE
FASTER...THUS PUSH UP POPS SOME ON SUNDAY AND ENDED MONDAY NIGHT.
DRY FOR REMAINDER OF EXTENDED WITH TEMPERATURES IN THE GENERALLY IN
THE LOWER TO MID 90S.

.TOP...NONE
FRANTZ

.TOP...NONE

In the hours before

Special weather statement, Jul 25, 5:23 PM CDT, 1 hour 19 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-261000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
523 PM CDT THU JUL 25 2002

...HEAT INDICES OF 105 TO AROUND 110 DEGREES ARE EXPECTED
FRIDAY AND SATURDAY AFTERNOONS...

AFTERNOON HIGH TEMPERATURES BOTH FRIDAY AND SATURDAY ARE EXPECTED TO
RANGE FROM AROUND 100 DEGREES TO AROUND 105 DEGREES.  THESE
READINGS...WHEN COMBINED WITH HIGH HUMIDITY LEVELS...WILL BRING THE
HEAT INDEX TO DANGEROUS LEVELS AGAIN...FROM 105 DEGREES TO AROUND
110 DEGREES.  AT THIS TIME IT APPEARS TEMPERATURES ON SUNDAY WILL NOT
BE QUITE AS HOT AS CLOUD COVER IS EXPECTED TO BE ON THE INCREASE.

REMEMBER, EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOLIC
BEVERAGES...AND WEARING LIGHTWEIGHT AND LIGHT-COLORED CLOTHING. IF
POSSIBLE SPEND TIME IN AIR CONDITIONED FACILITIES.

IN ADDITION, THERE IS SOME CHANCE FOR THUNDERSTORMS TO MOVE ACROSS
THE AREA DURING THE OVERNIGHT HOURS...AND DURING THE HEAT OF THE
AFTERNOON. IF ANY STORMS DO DEVELOP, AN ISOLATED SEVERE THUNDERSTORM
COULD NOT BE RULED OUT. THE PRIMARY THREAT WOULD BE DAMAGING WIND
AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
TOPEKA.

FRANTZ
Local storm report, Jul 25, 6:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT THU JUL 25 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0631 PM    1 SE SOLDIER              KS    .88 INCH HAIL
07/25/02   JACKSON

0635 PM   1/4 N CIRCLEVILLE          KS    .75 INCH HAIL
07/25/02   JACKSON

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:06 PM CDTSevere Thunderstorm WarningTOP39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.